MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTURE RETRIEVER (6); SNARE, SURGICAL

SMITH & NEPHEW, INC. SUTURE RETRIEVER (6); SNARE, SURGICAL
Catalog Number 013593
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference case (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during surgery, the protective sleeve at the tip of a suture retriever had come off and the pouch was damaged.The surgery was completed using a backup device instead.There was no surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
H2: additional information in h6 (medical device problem code).Corrected information in h6 (investigation findings & component code).H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned unopened/sealed.Using a reference microscope showed a small puncture hole through the plastic.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging procedure found that the operator should verify pouch is free of pin holes, cuts, and seal defects.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include rough handling during transportation.Based on this investigation, the need for corrective action is not indicated.

Brand Name
SUTURE RETRIEVER (6)
Common Device Name
SNARE, SURGICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22293590
Report Number1219602-2025-01537
Device Sequence Number8875936
Product Code GAE
UDI-Device Identifier03596010025043
UDI-Public3596010025043
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K881224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number013593
Device Lot Number2155273
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown